Solving polynomial systems via homotopy continuation and monodromy

Timothy Duff, Cvetelina Hill, Anders Jensen, Kisun Lee, Anton Leykin*, Jeff Sommars

*Corresponding author for this work

Research output: Contribution to journal/Conference contribution in journal/Contribution to newspaperJournal articleResearchpeer-review

Abstract

We study methods for finding the solution set of a generic system in a family of polynomial systems with parametric coefficients. We present a framework for describing monodromy-based solvers in terms of decorated graphs. Under the theoretical. that monodromy actions are generated uniformly, we show that the expected number of homotopy paths tracked by an algorithm following this framework is linear in the number of solutions. We demonstrate that our software implementation is competitive with the existing state-of-the-art methods implemented in other software packages.

Original languageEnglish
JournalIMA Journal of Numerical Analysis
Volume39
Issue3
Pages (from-to)1421-1446
Number of pages26
ISSN0272-4979
DOIs
Publication statusPublished - Jul 2019

Keywords

  • homotopy continuation
  • monodromy
  • polynomial system solvers
  • SOLUTION SETS
  • PROBABILITY

Fingerprint

Dive into the research topics of 'Solving polynomial systems via homotopy continuation and monodromy'. Together they form a unique fingerprint.

Cite this